Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 16, 2021, 9:31 PM CDT for Lincoln County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2021, 9:31 PM CDT (02:31 UTC)
- Expired
- Sep 16, 2021, 10:30 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 55
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
282
WWUS83 KLBF 170231
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
931 PM CDT Thu Sep 16 2021
NEZ037-038-059-170330-
Custer NE-Lincoln NE-Logan NE-
931 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of northern Lincoln,
southeastern Logan and southwestern Custer Counties through 1030 PM
CDT...
At 931 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Maloney State Recreation Area, or 8 miles south of North Platte,
moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Maxwell, Lake Maloney State Recreation Area, North
Platte Airport, Keith, Cottonwood Canyon State Wildlife Management
Area, Etna and Birdwood.
This includes the following highways...
Highway 92 between mile markers 235 and 245.
Highway 97 between mile markers 1 and 3.
Interstate 80 in Nebraska between mile markers 167 and 194.
Highway 83 between mile markers 68 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, southwestern and west central Nebraska.
&&
LAT...LON 4088 10084 4107 10107 4148 10037 4123 9991
TIME...MOT...LOC 0231Z 243DEG 42KT 4102 10081
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 16, 6:50 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 16, 6:50 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 650 PM CDT Thu Sep 16 2021 .SHORT TERM...(This evening through Friday night) Issued at 353 PM CDT Thu Sep 16 2021 The forecast concern in the short term will be the development of scattered thunderstorms this evening and overnight, a few which may become strong to severe. An approaching upper trough moving into the Northern Plains will drive a cold front southeastward this evening and overnight. Southerly flow ahead of the front and strong heating from this afternoon will destabilize the atmosphere with MLCAPE values of 1000-2000 j/kg. Given the steep lapse rates, adequate CAPE values, and deep layer shear, marginally severe hail to around 1 inch diameter and damaging winds are possible, especially where storms are able to congeal into a line segment. This is more likely to occur across the eastern half of north central NE. A second area for thunderstorm development will be from extreme northeast CO into southwest NE. This area will be in closer proximity to the deep surface low. Coverage of these storms looks fairly isolated but could become strong this evening. While models do not point to any widespread heavy rainfall, the surface front could allow for some training thunderstorms. The eastern half of north central NE should see at least a 1/4 inch of rainfall with a few localized areas potentially approaching 1 inch. Showers and thunderstorm will diminish and end from northwest to southeast overnight. Strong 3-hour pressure rises from 8-10mb across the western Sandhills into central NE along with a north to northeast 850mb wind near 40kt, support windy conditions developing after midnight and lasting through mid morning Friday. Wind gusts to around 35 mph are expected with gusts as high as 45 mph for an hour or two. Lows tonight will range from 45 to 55, coolest over the northwest Sandhills. On Friday, cloud will linger across the south until late morning. A few lingering showers are possible in the far southeast until 9 am CDT. Much cooler, as a fall-like airmass settles over the region. With 850mb temperatures only recovering to 12-16C, highs remain near previous forecast at near 70 degrees, as afternoon sunshine aids. Friday night, low level winds will become southerly with some mixing after midnight. Lows mainly in the lower 50s. The 15Z SREF ensemble indicates a chance for stratus development across portions of southwest into central NE. This looks like a favorable setup as a return southerly flow develops. .LONG TERM...(Saturday through Thursday) Issued at 353 PM CDT Thu Sep 16 2021 Quiet weather this weekend. Upper ridging on Saturday begins to break down Sunday. This will keep well above normal temperatures in the 80s, with near 90 possible Sunday. Morning stratus is possible Saturday morning and should dissipate late morning. An upper level trough disturbance will deepen as it moves across the Northern and Central Plains Monday into Monday night. Temperatures will cool noticeably on Monday as the cold front moves through the area. This will bring low chance POPs for Monday afternoon and evening, although lesser that previous forecast. This is a progressive system with any meaningful QFPS expected to occur east of the mid Missouri Valley. For western NE, the mainly weather occurrences will be the breezy to windy northwest winds Monday into Tuesday, and a cooldown to the mid 60s to near 70 by Tuesday. A return southerly flow should develop Tuesday night. Still Lows will be quite cool from 40 to 45 degrees. It's possible the far western sandhills could see lows in the mid to upper 30s. A return to slightly above normal temperatures is expected by next Thursday as upper ridging returns. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 646 PM CDT Thu Sep 16 2021 Scattered thunderstorms are expected as a cold front moves southeastward across the area overnight. Variable and gusty winds can be expected near the storms, otherwise winds will switch to the north-northeast and be gusty later tonight as the front crosses the area. && .FIRE WEATHER... Issued at 353 PM CDT Thu Sep 16 2021 Low humidity as low as 10 to 15 percent across the northwest Sandhills (zone 204) this afternoon will cause near-critical fire weather conditions into early evening due to low humidity, although winds will remain light as a cold front nears to area. A cold front will move into the northwest Sandhills early this evening and push southeast during the evening and overnight. Any firestarts would be affected by the cold front and associated wind gusts overnight. Thunderstorm chances also exist this evening and overnight. With mostly locations expecting little or no rainfall, lightning could ignite a grassfire or two. Fire weather conditions will be elevated to near critical on Saturday across the western Sandhills as temperatures rise into the upper 80s. This will lead to minimum relative humidity around 15 to 20 percent and wind gusts to around 20 mph possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor FIRE WEATHER...Roberg
Hazardous weather outlook, Sep 16, 3:27 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Thu Sep 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Thu Sep 16 2021 /227 PM MDT Thu Sep 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated to near critical fire weather conditions will continue this afternoon across portions of the eastern Panhandle and western Sandhills. Thunderstorms are expected to form this evening ahead of a cold front and continue into the overnight hours. Strong to severe storms are possible across much of western and north central Nebraska. Large hail and damaging winds are the main threats. Heavy rain is also possible over north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Elevated to near critical fire weather conditions are possible in the eastern Panhandle on Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Sep 16, 8:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT THU SEP 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST 7 N NORTH PLATTE 41.23N 100.76W
09/16/2021 M65 MPH LINCOLN NE MESONET
PERSONAL WEATHER STATION.
&&
EMMA.SINCLAIRSpecial weather statement, Sep 16, 8:55 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 PM CDT Thu Sep 16 2021
NEZ005-094-170245-
Eastern Cherry NE-Western Cherry NE-
855 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of central Cherry
County through 945 PM CDT/845 PM MDT/...
At 855 PM CDT/755 PM MDT/, Doppler radar was tracking a strong
thunderstorm 20 miles south of Medicine Lake, or 31 miles northwest
of Mullen, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Merritt Reservoir, Highway 97 crossing the North Loup River, Speckel
Meir Lake and Highway 97 crossing Big Creek.
This includes Highway 97 between mile markers 89 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for north central Nebraska.
&&
LAT...LON 4229 10146 4255 10154 4275 10078 4237 10070
TIME...MOT...LOC 0155Z 250DEG 28KT 4243 10136
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
NMJSpecial weather statement, Sep 16, 9:00 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
900 PM CDT Thu Sep 16 2021
NEZ058-059-170245-
Perkins NE-Lincoln NE-
900 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of eastern Perkins and
southwestern Lincoln Counties through 945 PM CDT/845 PM MDT/...
At 900 PM CDT/800 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wallace, or 23 miles east of Grant, moving east at
35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wallace, Elsie, Dickens, Grainton and Somerset.
This includes Highway 83 between mile markers 62 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for southwestern Nebraska.
&&
LAT...LON 4070 10136 4093 10148 4111 10086 4083 10073
TIME...MOT...LOC 0200Z 252DEG 29KT 4087 10127
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Sep 16, 9:09 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
909 PM CDT Thu Sep 16 2021
NEZ005-094-170245-
Eastern Cherry NE-Western Cherry NE-
909 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of north central Cherry
County through 945 PM CDT/845 PM MDT/...
At 909 PM CDT/809 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Kilgore to 19 miles
south of Medicine Lake. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kilgore, Merritt Reservoir, Crookston, Highway 97 crossing the
Niobrara River, Steer Creek Campground and Anderson Bridge State
Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 168 and 193.
Highway 97 between mile markers 106 and 136.
Highway 83 near mile marker 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for north central Nebraska.
&&
LAT...LON 4248 10072 4258 10130 4300 10105 4300 10057
TIME...MOT...LOC 0209Z 265DEG 33KT 4299 10101 4245 10131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NMJSpecial weather statement, Sep 16, 9:27 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
927 PM CDT Thu Sep 16 2021
NEZ025>027-037-038-059-170330-
Loup NE-Custer NE-Thomas NE-Blaine NE-Lincoln NE-Logan NE-
927 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of southern Loup,
northeastern Lincoln, eastern Logan, Custer, southern Blaine and
southeastern Thomas Counties through 1030 PM CDT...
At 926 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Dunning to 12 miles north
of Brady. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broken Bow, Stapleton, Taylor, Arnold, Callaway, Sargent, Ansley,
Merna, Oconto, Anselmo, Dunning, Berwyn, Gandy, Victoria Springs
State Recreation Area, Weissert, Westerville, Lillian, Logan, Milburn
and Milburn Diversion Dam State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 92 and 132.
Highway 2 between mile markers 235 and 294.
Highway 92 between mile markers 233 and 273.
Highway 83 between mile markers 105 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, southwestern, north central and west central Nebraska.
&&
LAT...LON 4190 9926 4107 9943 4114 10061 4184 10041
TIME...MOT...LOC 0226Z 269DEG 38KT 4174 10017 4121 10034
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Sep 16, 9:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
931 PM CDT Thu Sep 16 2021
NEZ037-038-059-170330-
Custer NE-Lincoln NE-Logan NE-
931 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of northern Lincoln,
southeastern Logan and southwestern Custer Counties through 1030 PM
CDT...
At 931 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Maloney State Recreation Area, or 8 miles south of North Platte,
moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Maxwell, Lake Maloney State Recreation Area, North
Platte Airport, Keith, Cottonwood Canyon State Wildlife Management
Area, Etna and Birdwood.
This includes the following highways...
Highway 92 between mile markers 235 and 245.
Highway 97 between mile markers 1 and 3.
Interstate 80 in Nebraska between mile markers 167 and 194.
Highway 83 between mile markers 68 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, southwestern and west central Nebraska.
&&
LAT...LON 4088 10084 4107 10107 4148 10037 4123 9991
TIME...MOT...LOC 0231Z 243DEG 42KT 4102 10081
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 40 min |
| Sep 16, 7:38 PM CDT | Special Weather Statement | LBF | Keith | 52 min |
| Sep 16, 7:51 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Sep 16, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 47 min |
| Sep 16, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Sep 16, 8:27 PM CDT | Special Weather Statement | LBF | Perkins | 33 min |
| Sep 16, 8:33 PM CDT | Special Weather Statement | LBF | Cherry | 42 min |
| Sep 16, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Hooker, Lincoln, Logan, McPherson and 1 more | 55 min |
| Sep 16, 8:55 PM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| Sep 16, 9:00 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Sep 16, 9:09 PM CDT | Special Weather Statement | LBF | Cherry | 36 min |
| Sep 16, 9:27 PM CDT | Special Weather Statement | LBF | Custer, Logan | 63 min |
| Sep 16, 9:36 PM CDT | Special Weather Statement | LBF | Cherry | 39 min |
| Sep 16, 9:37 PM CDT | Special Weather Statement | LBF | Chase | 68 min |
| Sep 16, 9:47 PM CDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson, Thomas | 43 min |
| Sep 16, 9:56 PM CDT | Special Weather Statement | LBF | Garfield, Holt, Loup, Rock | 49 min |
| Sep 16, 10:15 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Sep 16, 10:28 PM CDT | Special Weather Statement | LBF | Custer | 62 min |
| Sep 16, 10:30 PM CDT | Special Weather Statement | LBF | McPherson | 45 min |
| Sep 16, 10:50 PM CDT | Special Weather Statement | LBF | Lincoln | 25 min |
| Sep 16, 10:54 PM CDT | Special Weather Statement | LBF | Boyd | 51 min |
| Sep 16, 10:56 PM CDT | Special Weather Statement | LBF | Chase | 34 min |
| Sep 16, 11:14 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 46 min |
| Sep 16, 11:21 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 39 min |
| Sep 16, 11:57 PM CDT | Special Weather Statement | LBF | Hayes, Keith, Perkins | 48 min |
| Sep 16, 11:58 PM CDT | Special Weather Statement | LBF | Blaine | 47 min |
| Sep 17, 12:42 AM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| Sep 17, 1:30 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.